Alert archive / Texas / Special Weather Statements in 2024

Special Weather Statement, NWS Corpus Christi, TX

June 10, 20244 counties in Texas

NWS Corpus Christi, TX issued this special weather statement at Jun 10, 2024, 8:10 AM CDT for 4 counties in Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2024, 8:10 AM CDT (13:10 UTC)
Expired
Jun 10, 2024, 9:30 AM CDT
In force
80 min
Issued by
NWS Corpus Christi, TX
Hail
0.25 in
Wind
40

Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 69 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.5

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS84 KCRP 101310
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
810 AM CDT Mon Jun 10 2024
 
TXZ231>233-240>244-101430-
Live Oak TX-Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Bee TX-Duval TX-Inland Kleberg TX-Goliad TX-
810 AM CDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT DUVAL...WESTERN NUECES...
NORTHWESTERN SAN PATRICIO...WEST CENTRAL GOLIAD...JIM WELLS...LIVE
OAK...NORTHWESTERN KLEBERG AND BEE COUNTIES THROUGH 930 AM CDT...

At 810 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Karnes City to near Rancho De
La Parita to 15 miles south of Freer. Movement was southeast at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Kingsville, Alice, Beeville, Mathis, San Diego, Premont, George West,
Benavides, Skidmore, Orange Grove, Lake City, San Patricio, Midway,
Banquete, Tynan, San Jose, Sandia, Concepcion, Realitos, and Ray
Point.

This includes the following highways...
 Interstate 37 between mile markers 28 and 69.
 US Highway 281 between mile markers 626 and 700.
 US Highway 181 between mile markers 572 and 604.
 US Highway 59 between mile markers 686 and 730.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2734 9852 2736 9857 2768 9879 2804 9825
      2878 9809 2869 9801 2872 9792 2867 9778
      2870 9773 2858 9760 2754 9783 2726 9825
      2726 9851
TIME...MOT...LOC 1310Z 319DEG 24KT 2888 9801 2799 9820 2767 9868 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

JSL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jun 10, 5:22 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 10, 5:22 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
522 AM CDT Mon Jun 10 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 304 AM CDT Mon Jun 10 2024

Key Messages:

- Minor to moderate heat-related impacts are expected today and
Tuesday across South Texas.

- Low to medium (20-30%) chance of showers and thunderstorms.

Highs will be 2-4 degrees cooler across the Rio Grande Plains and
Brush Country today and Tuesday. This is due to mid level
temperatures being a few degrees cooler with decreasing thickness
values. Eastern portions of S TX will generally see similar highs
each day. Models also show dewpoints being a couple of degrees
lower, thus allowing lows to drop into the mid 70s across the
interior portions of S TX tonight. The cooler temperatures and
dewpoints will lead to lower Heat Index values each afternoon. Most
locations are expected to remain below 107 heat index. A few places
could briefly approach 110 across the southern Coastal Bend.

Models continue to indicate that a baggy upper level trough
currently along the Rio Grande and W TX, will shift east across the
region through the day. Embedded short waves will provide upper
support for convection, but models are having a hard time with
timing and location of the short waves. This is leading to a wide
range of where and how much rain moves into or develops across S TX.
Convection currently north of Del Rio, could produce an outflow
boundary that reaches S TX later this morning. If CIN values have
decreased sufficiently by then, the boundary may interact with 2
inch PWATs to produce showers and thunderstorms. Additional
outflow boundaries could also lead to convection through the day.
Due to uncertainty on timing and location of convection for today,
have broadbrushed PoPs across S TX with a low to medium (20-30%)
chance of showers and thunderstorms.

By tonight into Tuesday, the upper trough will shift east of the
area leading to a northwest flow aloft across S TX. Models prog
embedded short waves to track south to southeast across the
region. Models also show less available moisture, thus rain
chances are low (10-20%) for tonight and Tuesday.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 304 AM CDT Mon Jun 10 2024

Key Messages:

- Minor to moderate risk of heat-related impacts Tuesday through
Friday, increasing to moderate to major this weekend

- Increased rain chances (20-35%) late Tuesday night through
Wednesday

An amplified mid-level shortwave will move from North Texas into
South Texas Tuesday night through Wednesday. This is a noticeable
change southwestward than previous runs, putting South Texas in a
more favorable environment for showers and thunderstorms. Model
guidance is in good agreement with PWAT values increasing over 2.0"
(>75th percentile) interacting with positive vorticity advection
aloft and residual outflow boundaries from nearby storms. Due to
these reasons, have increased PoPs to 20-35% from convection moving
over the Hill Country southward into South Texas late Tuesday night
with additional development during the day on Wednesday. Greatest
rain chances will lie over the Victoria Crossroads where instability
is greatest (NAM near 2000 J/kg CAPE) and the cap is weakest.

The shortwave will move south of us Thursday into Thursday night and
lead to ridging Friday through the weekend as the center of high
pressure moves from the southern Great Plains to the SE CONUS;
whereas a mid-level low or inverted trough positions over the Gulf
of Mexico. Right now, rain chances late in the week remain over the
Gulf waters but will closely monitor for any changes of the mid-
level flow.

Fortunately, 1000-700mb temperatures will remain near normal through
the work week and lead to generally minor to moderate heat-related
impacts (instead of the major to extreme like we've had to deal with
recently). Heat index values are expected to peak around 105 through
the week with closer to 110 on Sunday. Probabilities of heat index
values 110 or greater has dramatically decreased, in fact the 100
member ensemble of long range ensembles (LREF) consisting of GEFS,
GEPS, and ENS contains a less than 5% probability of reaching 110
any day.

&&

.AVIATION...
(12Z TAFS)
Issued at 522 AM CDT Mon Jun 10 2024

A line of storms northwest of COT, may reach COT between 11-12Z
this morning and, if it holds together long enough, it could reach
LRD around 12-14Z. Models have not been in agreement with
convection across S TX for today. Most show convection in the
area, but disagree on where and when. A series of upper
disturbances will lead to a low to medium chance of storms off and
on today with COT, LRD and VCT having the best chance of storms.
Have included TSRAs in TEMPOs for these TAF sites. Chances are
lower for ALI and CRP, thus have included VCTS for these two
sites. There is a low chance tonight, but will not mention in the
TAFs at this time. Otherwise, VFR conditions are expected to
prevail through the TAF period with brief MVFR conditions by early
Tuesday morning, mainly for VCT and ALI.

&&

.MARINE...
Issued at 304 AM CDT Mon Jun 10 2024

Weak to moderate onshore flow is expected each afternoon with
winds decreasing to weaker levels overnight into the morning hours.
There is a low to medium chance for showers and thunderstorms
today through Tuesday, then a low chance daily the rest of the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    95  78  94  78 /  30  20  20  10
Victoria          95  75  94  74 /  30  20  20  30
Laredo            99  78 101  77 /  30  20   0  10
Alice             97  75  97  75 /  20  20  20  10
Rockport          92  80  93  80 /  30  10  20  10
Cotulla           97  78 100  77 /  30  20   0  30
Kingsville        96  76  96  77 /  20  20  20  10
Navy Corpus       91  81  91  82 /  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...TE
LONG TERM....EMF
AVIATION...TE/81

In the hours before

Special weather statement, Jun 10, 5:52 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
552 AM CDT Mon Jun 10 2024

TXZ229-230-239-101130-
McMullen TX-Webb TX-La Salle TX-
552 AM CDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WEBB...LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES THROUGH 630 AM CDT...

At 551 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Biry to near Divot to 8 miles west of
Carrizo Springs. Movement was southeast at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cotulla, Encinal, Cross, Fowlerton, La Esperanza Ranch Airport, Fort
Ewell Site, Artesia Wells, Gardendale, Zella, Woodward, Millett, Los
Angeles, Chupadera Ranch Airport, and Chaparral Wildlife Management
Area.

This includes the following highways...
 Interstate 35 between mile markers 35 and 82.
 US Highway 83 between mile markers 668 and 684.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2820 9940 2864 9940 2864 9851 2812 9887
      2783 9988 2788 9991 2791 9990 2794 9994
      2798 9993 2800 9999 2815 10009 2819 10020
TIME...MOT...LOC 1051Z 325DEG 40KT 2926 9905 2870 9932 2849 9999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TE
Special weather statement, Jun 10, 6:29 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
629 AM CDT Mon Jun 10 2024

TXZ229>231-239-240-101215-
Live Oak TX-McMullen TX-Webb TX-Duval TX-La Salle TX-
629 AM CDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN DUVAL...NORTHERN
WEBB...LA SALLE...MCMULLEN AND NORTHWESTERN LIVE OAK COUNTIES THROUGH
715 AM CDT...

At 628 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Goldfinch to near Cotulla to near
Chupadera Ranch Airport. Movement was southeast at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cotulla, Encinal, Tilden, Choke Canyon, Las Tiendas, Cross,
Fowlerton, La Esperanza Ranch Airport, Fort Ewell Site, Artesia
Wells, Calliham, Nell, Gardendale, Zella, Woodward, Millett,
Crowther, Los Angeles, Whitsett, and Esseville.

This includes the following highways...
 Interstate 35 between mile markers 23 and 82.
 Interstate 37 between mile markers 73 and 83.
 US Highway 83 between mile markers 668 and 694.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2820 9940 2864 9939 2864 9834 2861 9833
      2879 9810 2870 9802 2866 9809 2864 9808
      2805 9862 2771 9976 2780 9988 2798 9993
      2800 9999 2815 10008 2819 10021
TIME...MOT...LOC 1128Z 300DEG 41KT 2887 9880 2836 9921 2812 10007

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TE
Special weather statement, Jun 10, 7:13 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
713 AM CDT Mon Jun 10 2024

TXZ230>232-240-241-101300-
Live Oak TX-Jim Wells TX-McMullen TX-Bee TX-Duval TX-
713 AM CDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL...MCMULLEN...
NORTHWESTERN JIM WELLS...LIVE OAK AND NORTHWESTERN BEE COUNTIES
THROUGH 800 AM CDT...

At 712 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Christine to Tilden to 9 miles west of
Loma Alta to 11 miles southeast of Fort Ewell Site. Movement was
southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Freer, George West, Three Rivers, Tilden, Choke Canyon, Midway,
Cross, River Creek Acres, Calliham, Annarose, Karon, Rancho De La
Parita, Mount Lucas, Normanna, Pawnee, Simmons, Ray Point, Dinero,
Rosita, and Mineral.

This includes the following highways...
 Interstate 37 between mile markers 44 and 83.
 US Highway 281 between mile markers 618 and 658.
 US Highway 181 between mile markers 572 and 582.
 US Highway 59 between mile markers 704 and 768.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2869 9801 2872 9792 2867 9782 2868 9779
      2867 9777 2864 9775 2823 9787 2791 9812
      2775 9849 2804 9880 2810 9880 2815 9869
      2849 9858 2864 9856 2864 9834 2861 9833
      2879 9810
TIME...MOT...LOC 1212Z 325DEG 39KT 2884 9852 2846 9856 2811 9866 2800
9893

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

ANM
Special weather statement, Jun 10, 8:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
810 AM CDT Mon Jun 10 2024

TXZ231>233-240>244-101430-
Live Oak TX-Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Bee TX-Duval TX-Inland Kleberg TX-Goliad TX-
810 AM CDT Mon Jun 10 2024

...STRONG THUNDERSTORMS WILL IMPACT DUVAL...WESTERN NUECES...
NORTHWESTERN SAN PATRICIO...WEST CENTRAL GOLIAD...JIM WELLS...LIVE
OAK...NORTHWESTERN KLEBERG AND BEE COUNTIES THROUGH 930 AM CDT...

At 810 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Karnes City to near Rancho De
La Parita to 15 miles south of Freer. Movement was southeast at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kingsville, Alice, Beeville, Mathis, San Diego, Premont, George West,
Benavides, Skidmore, Orange Grove, Lake City, San Patricio, Midway,
Banquete, Tynan, San Jose, Sandia, Concepcion, Realitos, and Ray
Point.

This includes the following highways...
 Interstate 37 between mile markers 28 and 69.
 US Highway 281 between mile markers 626 and 700.
 US Highway 181 between mile markers 572 and 604.
 US Highway 59 between mile markers 686 and 730.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2734 9852 2736 9857 2768 9879 2804 9825
      2878 9809 2869 9801 2872 9792 2867 9778
      2870 9773 2858 9760 2754 9783 2726 9825
      2726 9851
TIME...MOT...LOC 1310Z 319DEG 24KT 2888 9801 2799 9820 2767 9868

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JSL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:52 AM CDTSpecial Weather StatementCRPLa Salle38 min
Jun 10, 6:29 AM CDTSpecial Weather StatementCRPLa Salle, McMullen46 min
Jun 10, 7:13 AM CDTSpecial Weather StatementCRPLive Oak, McMullen47 min
Jun 10, 9:17 AM CDTSpecial Weather StatementCRPAransas, Kleberg, Nueces, Refugio, San Patricio73 min
Jun 10, 9:55 AM CDTSpecial Marine WarningCRP65 min
Jun 10, 10:15 AM CDTSpecial Weather StatementCRPWebb90 min
Jun 10, 10:19 AM CDTSpecial Weather StatementCRPAransas, Refugio56 min
Jun 10, 10:58 AM CDTSpecial Marine WarningCRP2 hr

Nearby

Special Weather Statements in Texas, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.